Format

Send to

Choose Destination
Ann Dermatol Venereol. 2003 Feb;130(2 Pt 1):205-7.

[Cutaneous polyarteritis nodosa following hepatitis B vaccination].

[Article in French]

Author information

1
Service de Dermatologie et Vénéréologie, CHU Angers, 49033 Angers Cedex 01.

Abstract

INTRODUCTION:

We report the original case of cutaneous periarteritis nodosa that occurred one month following vaccination against hepatitis B.

OBSERVATION:

A 37 year-old woman, without notable past history, taking no medication, presented with a livedo that had appeared one month after the first injection of a hepatitis B vaccination and had slowly extended over the past 7 years. She did not complain of any other symptom. The histological examination of the livedo showed a necrotic vasculitis. The clinical picture, the histological image and the slow 7-year progression led to the diagnosis of cutaneous periarteritis nodosa. Treatment with hydroxychloroquine (Plaquenil) followed by colchicine had no effect on the livedo.

DISCUSSION:

Cutaneous periarteritis nodosa is a rare disease of unknown physiopathology. It can be distinguished from systemic periarteritis nodosa by the absence of systemic involvement and benign but prolonged progression. The association of systemic periarteritis nodosa and hepatitis B has been demonstrated. Conversely, only one case of cutaneous periarteritis nodosa associated with hepatitis B viral infection has been described. The vaccination against hepatitis B is frequently prescribed. Following vaccination, a few cases of vasculitis have been reported. The responsibility of the vaccine in the onset of vasculitis has never been formally demonstrated, nevertheless if a cause to effect exists, the physiopathological mechanism might jeopardize the circulating immune complexes containing Ag HBs.

PMID:
12671586
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Masson (France)
Loading ...
Support Center